Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 6, 2016, 3:55 PM CDT for Bienville Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 3:55 PM CDT (20:55 UTC)
- Expired
- Aug 6, 2016, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WWUS84 KSHV 062055
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SAT AUG 6 2016
LAZ012-018-062145-
NATCHITOCHES LA-BIENVILLE LA-
355 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE AND NORTH
CENTRAL NATCHITOCHES PARISHES UNTIL 445 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF JONESBORO. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALINE...LUCKY...ASHLAND...CASTOR...BIENVILLE...
CHESTNUT AND FRIENDSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3215 9283 3215 9293 3212 9293 3211 9292
3204 9307 3230 9319 3234 9295
TIME...MOT...LOC 2054Z 069DEG 1KT 3224 9300
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:02 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 6, 12:02 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1202 PM CDT SAT AUG 6 2016
.AVIATION...
Interesting TAF period setting up...especially later this
afternoon into the overnight periods. The center of the
large...expansive upper ridge had retrograded just enough
westward today that we will be under the influence of weak
northerly flow aloft across our northern and eastern terminal
locations. To go along with the slightly more favorable upper
level support is a nearly stalled surface frontal boundary which
was located near the S OK/N TX border into central AR. 12z progs
suggest this boundary will backdoor itself further into our region
from the northeast later today/tonight which could serve as an
additional focus for convection in the evening hours.
For this taf package...have prevailed VCTS at the TXK/ELD/MLU
terminals for the remainder of the daytime hours with tempo groups
to cover anything reductions in vsby or lowering of ceilings with
convection. There are some indications that we could see some
redevelopment of convection overnight in this dirty NW flow
pattern but have removed any weather mention in the terminals
after 07/03z or so.
13
&&
.PREV DISCUSSION... /issued 1106 AM CDT SAT AUG 6 2016/
DISCUSSION...
Fair skies will soon cloud up with cu with some already over our
southern tier. Our pwat in 1.9 this morning. There are some mid
clouds North which are associated with some outflow boundaries
that should act as a focal point for afternoon convection. No
changes to highs or pops, just updated with obs through 16z with
very few changes even there. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 100 78 99 78 / 30 20 30 20
MLU 97 77 96 76 / 30 20 40 20
DEQ 99 75 99 75 / 30 20 30 20
TXK 98 77 99 77 / 30 20 40 20
ELD 99 76 97 75 / 30 20 40 20
TYR 101 78 100 78 / 20 10 20 20
GGG 100 78 100 77 / 20 10 30 20
LFK 99 77 99 77 / 20 10 20 20
&&
.SHV Watches/Warnings/Advisories...
AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ060-
061-070>073.
Heat Advisory until 7 PM CDT this evening for ARZ050-051-059.
LA...Excessive Heat Warning until 7 PM CDT this evening for
LAZ001>006-010>014-017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Excessive Heat Warning until 7 PM CDT this evening for TXZ153-
167.
Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>152-165-166.
&&
24/13Hazardous weather outlook, Aug 6, 12:34 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1234 PM CDT SAT AUG 6 2016 ARZ050-051-059-OKZ077-TXZ096-097-108>112-124>126-136>138-149>152- 165-166-071745- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-ANGELINA-SAN AUGUSTINE- 1234 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ARKANSAS...ADJACENT SOUTHEAST OKLAHOMA AND FOR MOST OF EASTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES AROUND 100 DEGREES...WHEN COMBINED WITH MODERATE HUMIDITY WILL RESULT IN HEAT INDEX VALUES OF 105 TO 109 DEGREES THIS AFTERNOON WITH A HEAT ADVISORY IS IN EFFECT. PRECAUTIONS SHOULD BE TAKEN WHEN WORKING OR PLAYING OUTDOORS WITH BREAKS IN THE SHADE...WATER AND IF POSSIBLE...IN AIR CONDITIONING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THROUGH EARLY THIS EVENING. BRIEF HEAVY DOWNPOURS WITH GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALL BE POSSIBLE IN THE STRONGER STORMS. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE INTO THE NEW WEEK AND SLOWLY DIMINISH TO ISOLATED BY LATE WEEK. IN ADDITION AFTERNOON HEAT INDEX VALUES WILL CONTINUE AT OR ABOVE 105 DEGREES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ153-167-071745- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY- 1234 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA AND EXTREME DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES NEAR 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES THIS AFTERNOON WITH AN EXCESSIVE HEAT WARNING IN EFFECT. PRECAUTIONS SHOULD BE TAKEN WHEN WORKING OR PLAYING OUTDOORS. SEEK FREQUENT BREAKS IN THE SHADE WITH WATER AND IF POSSIBLE AIR CONDITIONING. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH EARLY THIS EVENING. BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE IN THE STRONGER STORMS. IF THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE FOR SUNDAY AND INTO NEXT WEEK...INCREASING A BIT IN COVERAGE. IN ADDITION...HEAT INDEX VALUES WILL CONTINUE TO APPROACH 110 DEGREES DURING THE AFTERNOON HOURS AT LEAST THROUGH THIS WEEKEND. SOME PRECAUTIONS FOR HEAT WILL REMAIN AS THE AFTERNOON THUNDERSTORM COVERAGE SLOWLY DECREASE BY LATE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Aug 6, 3:01 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
301 PM CDT SAT AUG 6 2016
ARZ050-OKZ077-062045-
SEVIER AR-MCCURTAIN OK-
301 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND EAST
CENTRAL MCCURTAIN COUNTIES UNTIL 345 PM CDT...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BROKEN BOW...OR 17 MILES WEST OF DE QUEEN...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROKEN BOW...CERROGORDO...WEST LINE...HOCHATOWN...GOODWATER AND
EAGLETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3421 9447 3419 9447 3419 9435 3393 9444
3394 9447 3394 9448 3388 9448 3395 9479
3422 9467
TIME...MOT...LOC 2001Z 279DEG 7KT 3404 9465
20Special weather statement, Aug 6, 3:08 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 308 PM CDT SAT AUG 6 2016 LAZ010-017-018-062100- DE SOTO LA-SABINE LA-NATCHITOCHES LA- 308 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE SOTO...WEST CENTRAL NATCHITOCHES AND NORTH CENTRAL SABINE PARISHES UNTIL 400 PM CDT... AT 307 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CONVERSE...OR 12 MILES SOUTH OF MANSFIELD...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAK GROVE...PLEASANT HILL...PELICAN AND BELMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3184 9374 3194 9366 3184 9333 3168 9350 TIME...MOT...LOC 2007Z 318DEG 6KT 3185 9365 20
Special weather statement, Aug 6, 3:26 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CDT SAT AUG 6 2016
LAZ001-002-TXZ126-062115-
BOSSIER LA-CADDO LA-MARION TX-
326 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...NORTHWESTERN
BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN MARION
COUNTIES UNTIL 415 PM CDT...
AT 325 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VIVIAN...OR 22 MILES SOUTHEAST OF ATLANTA...MOVING SOUTHEAST AT 20
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIVIAN...BENTON...OIL CITY...HOSSTON...BELCHER...GILLIAM...DIXIE...
ALDEN BRIDGE...CAVETT AND ROCKY MOUNT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3288 9406 3288 9404 3291 9404 3295 9401
3283 9355 3260 9372 3281 9411
TIME...MOT...LOC 2025Z 300DEG 19KT 3284 9395
20Special weather statement, Aug 6, 3:28 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT SAT AUG 6 2016
ARZ050-051-060-062115-
HOWARD AR-HEMPSTEAD AR-SEVIER AR-
328 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWARD...
SOUTHEASTERN SEVIER AND NORTHWESTERN HEMPSTEAD COUNTIES UNTIL 415 PM
CDT...
AT 328 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOCKESBURG...OR 11 MILES NORTHWEST OF MINERAL SPRINGS...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MINERAL SPRINGS...LOCKESBURG...TOLLETTE...BEN LOMOND...
SARATOGA...OAK GROVE...MCNAB...BROWNTOWN...SILVER RIDGE...
BELLVIEW AND BRIGHT STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3399 9370 3366 9383 3374 9395 3375 9396
3375 9398 3391 9423 3399 9414 3401 9382
TIME...MOT...LOC 2028Z 300DEG 19KT 3395 9410
20Special weather statement, Aug 6, 3:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 346 PM CDT SAT AUG 6 2016 ARZ070-TXZ097-112-062130- MILLER AR-CASS TX-BOWIE TX- 346 PM CDT SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER... SOUTHEASTERN BOWIE AND NORTHEASTERN CASS COUNTIES UNTIL 430 PM CDT... AT 345 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER REDWATER...OR 7 MILES WEST OF WAKE VILLAGE...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TEXARKANA...WAKE VILLAGE...NASH...HOOKS...REDWATER...MAUD... RED LICK...MANDEVILLE...GENOA...LEARY...DOMINO... FERGUSON AND PLEASANT HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3331 9435 3348 9431 3353 9389 3320 9395 TIME...MOT...LOC 2045Z 274DEG 9KT 3338 9424 20
Special weather statement, Aug 6, 3:55 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SAT AUG 6 2016
LAZ012-018-062145-
NATCHITOCHES LA-BIENVILLE LA-
355 PM CDT SAT AUG 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE AND NORTH
CENTRAL NATCHITOCHES PARISHES UNTIL 445 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES WEST OF JONESBORO. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SALINE...LUCKY...ASHLAND...CASTOR...BIENVILLE...
CHESTNUT AND FRIENDSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3215 9283 3215 9293 3212 9293 3211 9292
3204 9307 3230 9319 3234 9295
TIME...MOT...LOC 2054Z 069DEG 1KT 3224 9300
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 53 min |
| Aug 6, 4:40 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Aug 5, 7:09 PM CDT | Special Weather Statement | SHV | Caddo | 51 min |
| Aug 6, 1:43 PM CDT | Special Weather Statement | SHV | De Soto | 47 min |
| Aug 6, 2:11 PM CDT | Special Weather Statement | SHV | Natchitoches | 49 min |
| Aug 6, 3:08 PM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| Aug 6, 3:26 PM CDT | Special Weather Statement | SHV | Bossier | 49 min |
| Aug 6, 3:57 PM CDT | Special Weather Statement | SHV | Grant | 48 min |
| Aug 6, 4:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 59 min |
| Aug 6, 5:19 PM CDT | Special Weather Statement | SHV | Webster | 41 min |
| Aug 6, 5:42 PM CDT | Areal Flood Advisory | SHV | Bienville, Bossier, Claiborne, Webster | 3 hr |
| Aug 6, 2:25 PM CDT | Special Weather Statement | SHV | Sevier | 50 min |
| Aug 6, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 51 min |
| Aug 6, 3:28 PM CDT | Special Weather Statement | SHV | Howard | 47 min |
| Aug 6, 3:46 PM CDT | Special Weather Statement | SHV | Miller | 44 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | SHV | Miller | 39 min |
| Aug 6, 3:01 PM CDT | Special Weather Statement | SHV | McCurtain | 44 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.